My mom is at the end of her third cycle of Carbo/Taxotere. She is having a lot of abdominal discomfort and is a little bloated. (Not significantly...) Is this normal? Just worried that the beast is not responding to the treatment. I'm trying not to be paranoid, but they don't want to do another scan for a least a month and time is so very precious.
Has she called her chemo nurse or doctor? I encouraged my mother to call with any symptoms to make sure that 1) she's reporting any issues and 2) if they can continue to calm her about these things..so be it.
I think each person's chemo response is so unique. Is she experiencing a fever or spotting or any other symptoms.
My best advice is to call teh chemo nurse or contact person and have them discuss it with mom.
Thanks for the advice. She has been talking to her chemo nurses and Oncologist, and they have advised that it is not unusual. I just wanted to hear from other members to see if they have experienced that.
Hi Karen... I hope your Mum gets the good responses from this chemo combination that I've had on two different occasions in the past. Taxotere is known to retain fluid, so that could account for the bloatedness your Mum is feeling. My ankles and wrists swelled when I was doing this chemo, but everything will be o.k. a little while after she finishes the treatments. The abdominal discomfort could be from adhesions after her operation, They too, will eventually settle down. I feel that your Mum will feel a whole lot better after the final chemo treatment, and I hope it works really good for her.
Wishing you and your Mum all the best...hugs...Helen..
My mum had boating during treatment during the last 3 circles of chemo. As the treatment went on the bloating started subsiding. Try to be patient, (I know it is not easy) and hopefully things will work out. The fact alone that the doctors keep on with the chemo means that they believe it is working.
Don't be scared! my Mum got the same problems....sometimes she couldn't even reach the bathroom....but after 8 chemos this unconvenience was over and the beast (that's the right name!!) disapperared, at least for the moment.
You look so sweet and lovely with her. Just assure her that the beast death is near!
I pray for your mother and...all daughters in our situation.
It is quite common and I had the same thing with my carbo/taxol. I would definitely keep advising her to call her chemo nurses when she has odd little things happen, because they don't always tell you about all of the side effects and I personally don't even think they know all the effects of these drugs. I have heard from many people that they have effects they know are attributable to the chemo, but they are not on the official list. Hang in there
I had surgery and chemo (last May-Sept) and I have had bad bloating ever since about the 5th chemo. Normal CAT scan after treatment ended. My gyn/onc says the bloating isn't pathological. My CA-125 is low. But gee, it hurts, keeps me up at night (it's only bad at night) and I can't seem to fix it. Anyone had this pattern and have it go away? Anyone know diet changes that help?
Of course it's not fun that bloating was a symptom of the tumor and now bloating reminds me of that, but I've checked other sites and people with diff. chemo/cancers get bloating too. They all worry, but it's not cancer, it's a chemo side effect, it seems. Thanks for listening. Be well, sisters.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.